MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS BIFURCATE
Catalog Number 631809P-G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Analysis of production records - a review of qc, manufacturing and physical test records was performed and showed that batch was manufactured to design specification.All released grafts from batch also met acceptance criteria for all physical tests on base material and in process testing.Historical data review - a review of similar events was performed for all gelsoft branded devices where leakage has been reported between jan 14 - jun 19 inclusive.The incident rate for leakage of gelsoft branded devices was confirmed as 0.008% (rate=complaints v sales).A similar review was performed for all polyester vascutek branded devices which provided a rate of (b)(4).No negative trend was identified during the review.Device not accessible for testing - actual device remains implanted, therefore no testing could be performed.No device problem found - review of device batch history records could find no issue with batch that would lead to issue reported during procedure.Cause not established - the review of the retained manufacturing records and historical complaints data identified no issues with the manufacture of the device or any negative trends.As the device was unable to be returned to vascutek ltd.For analysis and no other devices from this batch were available for testing, no root cause was determined for the reported issue.Vascutek ltd.Now considers this complaint closed however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
After the graft was anastomosed (proximal end) two (2) holes were identified (one in the body and one in the right leg).The surgeons decided to keep the graft in place and sutured the holes.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key8779542
Report Number9612515-2019-00018
Device Sequence Number16669812
Product Code DSY
UDI-Device Identifier05037881115535
UDI-Public05037881115535
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2019
Report Date (Section F) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number631809P-G
Device Lot Number17711917
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2019
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;